Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 19, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 26, 2005, 3:11 PM CDT for Bexar County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2005, 3:11 PM CDT (20:11 UTC)
- Expired
- May 26, 2005, 6:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Bexar County, TX
The radar
The Austin/San Antonio radar (KEWX), 44 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.2 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1261 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 262012
FFWEWX
TXC029-262315-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
311 PM CDT THU MAY 26 2005
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
BEXAR
* UNTIL 615 PM CDT
* AT 312 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
DOPPLER RADAR INDICATES AS MUCH AS 3 INCHES OF RAIN HAS FALLEN OVER
DOWNTOWN SAN ANTONIO AND AREAS EXTENDING EAST TO NEAR MARTINEZ. AN
ADDITIONAL ONE INCH OF RAIN IS POSSIBLE AS ANOTHER THUNDERSTORM
COULD TRAIN INTO THIS SAME AREA.
HEAVY RAINFALL WILL CAUSE FLASH FLOODING OVER SMALL CREEKS AND
STREAMS...URBAN AREAS...HIGHWAYS...STREETS...UNDERPASSES AND POORLY
DRAINED AREAS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE OVER A FOOT OF WATER
CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND DONT DROWN.
LAT...LON 2925 9880 2969 9881 2972 9878 2976 9855
2971 9844 2975 9842 2973 9835 2973 9835
2971 9838 2962 9836 2956 9826 2957 9826
2950 9819 2948 9813 2911 9842
$$1 follow-up statement
000
WGUS74 KEWX 262050
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
350 PM CDT THU MAY 26 2005
TXC029-262315-
BEXAR TX-
350 PM CDT THU MAY 26 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 615 PM CDT FOR BEXAR
COUNTY...
AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA. THUNDERSTORMS HAVE REMAINED NEARLY STATIONARY OVER THE
SOUTHEAST QUADRANT OF SAN ANTONIO. THE AREA OF FLASH FLOOD THREAT IS
HIGHEST INSIDE LOOP 1604 EXTENDING NORTH TO I-35 WEST OF SAN ANTONIO
AND EXTENDING NORTH TO I-10 EAST OF SAN ANTONIO.
RADAR ESTIMATES SUGGESTS AROUND 3 INCHES OF RAIN HAS ALREADY FALLEN
NEAR THE INTERSECTION OF INTERSTATE HIGHWAY 37 AND SOUTHEAST
MILITARY DRIVE. WITH THUNDERSTORMS MOVING VERY SLOWLY EAST AT 5 MPH
OVER THIS AREA...AS MUCH AS 4 INCHES OF RAIN COULD FALL OVER
SOUTHEASTERN SAN ANTONIO BY THE TIME THE HEAVY RAINS END.
FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE
OVER A FOOT OF WATER CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND
DONT DROWN.
LAT...LON 2925 9880 2969 9881 2972 9878 2976 9855
2971 9844 2975 9842 2973 9836 2973 9835
2971 9838 2962 9836 2956 9826 2957 9826
2950 9819 2948 9813 2911 9842
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 26, 2:59 PM CDT, 12 minutes earlier.
Area forecast discussion, May 26, 2:59 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 259 PM CDT THU MAY 26 2005 .DISCUSSION... MCV SPINNING OVR THE WESTERN CWA THIS AFTN WHILE CONVECTION HAS BEEN INCREASING ALONG AND EAST OF THE RAIN COOLED BOUNDARY...WITH A SECOND E-W BOUNDARY NEAR I10 FROM THE ONGOING SE TX CONVECTION INTERSECTING NEAR SAT. WILL LIKELY SEE CONVECTION LAST WELL INTO THE EVENING HOURS(EAST) WITH MORE OF LOCALLY HEAVY RAIN THREAT AS STORMS WILL BE FAIRLY SLOW MOVING. AT THIS POINT DO NOT FEEL CONVECTION WILL BE ORGANIZED ENUF FOR A FFA BUT WILL MENTION THE LOCALLY HEAVY RAIN OVR THE EAST HALF OF CWA THIS EVENING. MODELS NOT VERY CONSISTENT IN COVERAGE OR TIMING FOR PCPN THIS WEEKEND AND GIVEN THE WEAK WESTERLY FLOW AND WILL THEREFORE CONTINUE TO BROAD BRUSH CHC POPS THRU THE WEEKEND INTO MEMORIAL DAY. HOWEVER...OF SOME CONCERN IS THE SLOW MOVING OPEN WAVE THAT THE GFS AND THE INCOMING ECMWF LIFT ENEWD FROM SW TX ACRS CNTRL/NE TX LATE SATURDAY/SUNDAY. THIS SCENARIO WOULD RESULT IN LARGE SLOW MOVG MCS WITH THE POTENTIAL FOR HEAVY RAINS MOSTLY LIKELY OVER THE NRN CWA. WILL GO WITH GOOD CHC POPS FOR SATURDAY NIGHT WEST AND REMAINDER OF AREA SUNDAY AND WATCH FOR SOME CONTINUED RUN-TO-RUN/MODEL-TO-MODEL CONSISTENCY OVER THE NEXT DAY OR TWO. BEYOND MEMORIAL DAY AM INCLINED TO LEAVE THE FORECAST AS IS OR GENERALLY DRY AS MAIN CONSENSUS IS TO BUILD A RIDGE INTO WEST TX AS THE TROF MOVS EAST AND THIS IN LINE WITH SURROUNDING OFFICES...BUT MAY TAKE A PEAK A THE 12Z ECMWF TO SEE IF IT IS IN AGREEMENT && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 68 87 69 85 / 50 40 40 40 AUSTIN BERGSTROM INTL AIRPORT 66 86 66 85 / 50 40 40 40 DEL RIO INTL AIRPORT 69 81 70 88 / 20 40 40 40 SAN ANTONIO INTL AIRPORT 68 86 69 85 / 50 40 40 40 && .EWX WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 01/18
In the hours before
Special weather statement, May 26, 12:09 PM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1209 PM CDT THU MAY 26 2005 TXZ183-261725- VAL VERDE- 1209 PM CDT THU MAY 26 2005 ...SEVERE THUNDERSTORM WATCH FOR VAL VERDE COUNTY IS CANCELLED... THE THREAT OF SEVERE THUNDERSTORMS HAS SHIFTED TO THE SOUTH AND EAST OF THE AREA AND THEREFORE THE WATCH HAS BEEN CANCELLED. SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS VAL VERDE COUNTY BUT NO SEVERE WEATHER IS EXPECTED.
Special weather statement, May 26, 12:59 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1259 PM CDT THU MAY 26 2005 TXZ184>187-202>205-217>222-228-261811- ATASCOSA-BANDERA-BEXAR-DIMMIT-EDWARDS-FRIO-KARNES-KERR-KINNEY- MAVERICK-MEDINA-REAL-UVALDE-WILSON-ZAVALA- 1259 PM CDT THU MAY 26 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 336 IS CANCELLED... THE THREAT OF SEVERE THUNDERSTORMS HAS DIMINISHED AND THE WATCH HAS BEEN CANCELLED. SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY THIS AFTERNOON.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 9:26 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 64 min |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.